MAUDE Adverse Event Report: SYNTHES GRENCHEN TI DISTAL FEMUR LISS PLATE 13 HOLES/316MM-LEFT; PLATE, FIXATION, BONE

SYNTHES GRENCHEN TI DISTAL FEMUR LISS PLATE 13 HOLES/316MM-LEFT; PLATE, FIXATION, BONE
Catalog Number 422.349
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as (b)(6) feet (b)(6) inches.Exact patient weight reported as (b)(6) kg.Additional product codes: jds and hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing location: (b)(4).Manufacturing date: march 13, 2013.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal was performed for an infected non-union of the left metaphyseal-diaphyseal area of a distal femur on (b)(6) 2017.The date of the original procedure was five months ago, in (b)(6) 2017, at which time the patient suffered polytrauma.Subsequently, it is unknown when the infected non-union was identified and there is no information regarding patient symptoms.Removed hardware included: one (1) less invasive stabilization system (liss) distal femur plate (intact) and eleven (11) 5.0 mm titanium locking screw of various sizes.It was reported that the surgical team had to drill the head out of some (exact quantity unknown) of the 5.0 mm locking screws due to the screw heads getting cold-welding to the plate which is to be expected with this type of plate.Nothing untoward occurred during the removal procedure.There were no unanticipated surgical delays, no device fragments, no additional x-rays or additional medical intervention required.The infected site was packed with antibiotic beads and a wound vacuum was placed.An external fixator was placed for the non-union for the distal femur.There is no information regarding a future date of return to the operating room to repeat the open reduction internal fixation (orif).The removal procedure was completed successfully with the patient in stable condition.This report captures the non-union and infection.The issue with the screws cold-welding to the plate is being captured in linked complaint com-(b)(4).This is report 1 of 2 for com-(b)(4).

Brand Name
TI DISTAL FEMUR LISS PLATE 13 HOLES/316MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GRENCHEN
solothurnstrasse 186
grenchen CH254 0
SZ  CH2540
MDR Report Key6661574
Report Number3009450884-2017-10086
Device Sequence Number13837609
Product Code HRS
UDI-Device Identifier10886982215819
UDI-Public(01)10886982215819(10)8337137
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K962047
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number422.349
Device Lot Number8337137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight71